Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the approximate calculation of double integrals

Author: Moshe Levin
Journal: Math. Comp. 40 (1983), 273-282
MSC: Primary 65D32; Secondary 41A55, 65D30
MathSciNet review: 679445
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Cubature formulas are obtained which are optimal or asymptotically optimal on given sets of functions. These formulas consist of line integrals which may be evaluated by optimal or asymptotically optimal quadrature formulas. The advantage of these formulas over the optimal and asymptotically optimal cubature formulas with rectangular-lattices of knots is shown.

References [Enhancements On Off] (What's this?)

  • A. H. Stroud, Approximate calculation of multiple integrals, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1971. Prentice-Hall Series in Automatic Computation. MR 0327006
  • S. L. Sobolev, Vvedenie v teoriyu kubaturnykh formul, Izdat. “Nauka”, Moscow, 1974 (Russian). MR 0478560
  • Meishe Levin and Jury Girshovich, Optimal quadrature formulas, BSB B. G. Teubner Verlagsgesellschaft, Leipzig, 1979. With German, French and Russian summaries; Teubner-Texte zur Mathematik. [Teubner Texts on Mathematics]. MR 572264
  • S. M. Nikolsky, Quadrature Formulas, "Nauka", Moscow, 1980. (Russian)
  • William J. Gordon, Distributive lattices and the approximation of multivariate functions., Approximations with Special Emphasis on Spline Functions (Proc. Sympos. Univ. of Wisconsin, Madison, Wis., 1969) Academic Press, New York, 1969, pp. 223–277. MR 0275021
  • F.-J. Delvos and H. Posdorf, $n$-th order blending, Constructive theory of functions of several variables (Proc. Conf., Math. Res. Inst., Oberwolfach, 1976) Springer, Berlin, 1977, pp. 53–64. Lecture Notes in Math., Vol. 571. MR 0487203
  • J. Girshovich and M. Levin, Extremal problems for cubature formulas, Eesti NSV Tead. Akad. Toimetised Füüs.-Mat. 27 (1978), no. 2, 151–158 (English, with Russian and Estonian summaries). MR 505720
  • Arthur Sard, Best approximate integration formulas; best approximation formulas, Amer. J. Math. 71 (1949), 80–91. MR 29283, DOI
  • S. M. Nikolsky, "To the question of estimations of approximation with quadrature formulas," Uspekhy Mat. Nauk. v. 2 (36), 1950, pp. 165-177. (Russian)
  • I. J. Schoenberg, Spline interpolation and best quadrature formulae, Bull. Amer. Math. Soc. 70 (1964), 143–148. MR 157157, DOI
  • M. Levin, An extremal problem for a class of functions, Eesti NSV Tead. Akad. Toimetised Füüs.-Mat. Tehn. Tead. Seer. 12 (1963), 141–145 (Russian, with Estonian and English summaries). MR 0152151
  • A. A. Žensykbaev, A property of best quadrature formulas, Mat. Zametki 23 (1978), no. 4, 551–562 (Russian). MR 493104
  • Vladimir Ivanovich Krylov, Approximate calculation of integrals, The Macmillan Co., New York-London, 1962, 1962. Translated by Arthur H. Stroud. MR 0144464

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32, 41A55, 65D30

Retrieve articles in all journals with MSC: 65D32, 41A55, 65D30

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society